MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BONE SCR 6.5X50 SELF-TAP; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BONE SCR 6.5X50 SELF-TAP; PROSTHESIS, HIP
Catalog Number 00625006550
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right hip revision approximately one-year post implantation due to loosening and an infection.During the procedure it was noted that some of the screws were broken, some of them pulled through the cup and others had pulled out of the cup.The cup and screws were removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00007, 0001822565-2023-00008, 0001822565-2023-00010, 0001822565-2023-00011 and 0001822565-2023-00012.00625006525/j7109046/ bone scr 6.5x25 self-tap, 110010273/6416662/ g7 osseoti multihole 70mm i, 00625006525/j7126860/ bone scr 6.5x25 self-tap, 00625006540/j7119546/ bone scr 6.5x40 self-tap, 00625006520/64735195/ bone scr 6.5x20 self-tap, 11-301302/arcos con sz b std 60mm, 11-300917/arcos 17x190mm splt tpr dist and 00-2232-004-18/cerclage cocr 1.8mmx635xx.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided picture identified the explanted shell and some screws covered in bio-debris.Some of the screw are shown sticking out of the shell holes.One of the screws appears fractures.The provided video shows the surgeon forcing the screw in from the outer spherical surface shell hole, with other screws sticking out of the other holes.No further evaluations can be made from the provide pictures or video.Dhr was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined for the shell loosening and screws breaking/pulling out of the cup.No problem was found with the implants in relation to the infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BONE SCR 6.5X50 SELF-TAP
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16112725
Report Number0001822565-2023-00009
Device Sequence Number6811793
Product Code LPH
UDI-Device Identifier00889024119857
UDI-Public(01)00889024119857(17)310207(10)J6965914
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00625006550
Device Lot NumberJ6965914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight127 KG